Alert archive / Michigan / Wind Advisories in 2006
Wind Advisory 4, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Dec 1, 2006, 9:47 AM EST for 8 counties in Michigan. It took effect at Dec 1, 2006, 10:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2006, 9:47 AM EST (14:47 UTC)
- In effect from
- Dec 1, 2006, 10:00 AM EST
- Expired
- Dec 1, 2006, 4:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
Counties Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saint Clair County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 33 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 484 m²/s²
- 0-3 km storm-relative helicity
- 729 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 011447 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 947 AM EST FRI DEC 1 2006 ...STRONG WINDS WILL OCCUR TODAY... .STRONG LOW PRESSURE OVER NORTHERN INDIANA WILL RAPIDLY LIFT NORTHEAST ACROSS SOUTHEAST LOWER MICHIGAN LATE THIS MORNING INTO EARLY AFTERNOON. SOUTHWESTERLY WINDS WILL RAPIDLY INCREASE AS THIS HAPPENS. WIND GUSTS UP TO 45 MPH ARE EXPECTED BY LATE THIS MORNING AND INTO THE AFTERNOON. THE LOW PRESSURE SYSTEM WILL LIFT NORTHEAST OF THE AREA THIS EVENING...ALLOWING THE WIND SPEEDS TO DIMINISH BELOW ADVISORY CRITERIA. MIZ063-068>070-075-076-082-083-012100- /O.NEW.KDTX.WI.Y.0004.061201T1500Z-061201T2100Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 947 AM EST FRI DEC 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. EAST TO NORTHEASTERLY WINDS WILL TURN TO THE SOUTHWEST LATE THIS MORNING INTO THE EARLY AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH WILL OCCUR INTO THE AFTERNOON. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA AFTER 4 PM. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SC/BGM WEATHER.GOV/DETROIT
1 follow-up statement
000 WWUS73 KDTX 012046 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 346 PM EST FRI DEC 1 2006 MIZ063-068>070-075-076-082-083-012200- /O.EXP.KDTX.WI.Y.0004.000000T0000Z-061201T2100Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 346 PM EST FRI DEC 1 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. STRONG STORM SYSTEM OVER SOUTHERN LAKE HURON WILL CONTINUE TO MOVE AWAY FROM SOUTHEAST LOWER MICHIGAN. WINDS WILL SUBSIDE BELOW ADVISORY CRITERIA...HENCE...THE ADVISORY WILL EXPIRE AT 4 PM. MOTORISTS ARE STILL ENCOURAGED TO WATCH FOR FALLEN TREES AND TREE LIMBS THROUGH THIS EVENING. $$ BGM WEATHER.GOV/DETROIT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Dec 1, 6:20 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 1, 6:20 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
620 AM EST FRI DEC 1 2006
.AVIATION...
WIDE SWATH OF PRECIPITATION WILL SPREAD UP THROUGH THE AREA THIS
MORNING AND CONTINUE TO SOME DEGREE THIS AFTERNOON AS STORM SYSTEM
OVER ILLINOIS TRACKS NORTHEAST RIGHT OVER THE TOP OF THE AREA. KDTW
AND KDET WILL REMAIN MAINLY RAIN...WITH -SN MIXING IN LATE IN THE
AFTERNOON ON THE BACKSIDE OF THIS SYSTEM. KFNT/KMBS WILL SEE A MIX
OF -SN/PL/FZRA THIS MORNING...GOING TO ALL SNOW THIS AFTERNOON. OF
THE TWO...KFNT WILL SEE MORE FZRA/RA...KMBS MORE SNOW/PL THIS AM.
CEILINGS WILL BOB BETWEEN IFR/MVFR...BUT TREND HIGHER DURING THE DAY
AS DRY SLOT RACES NORTH INTO THE AREA. WRAPAROUND AROUND MOISTURE BY
LATE TODAY INTO TONIGHT WILL MAINLY BE MVFR WITH LITTLE MORE THAN
FLURRIES BY 00Z AND BEYOND.
&&
.PREV DISCUSSION...ISSUED AT 354 AM
SHORT TERM...TODAY AND TONIGHT
WINTER STORM IS BASICALLY ON TRACK AS PRECIPITATION CONTINUES TO
SPREAD NORTH INTO THE AREA. PRECIPITATION TYPE WILL BE THE BIGGEST
CHALLENGE...AND ALREADY SEE THE NEED TO LOWER SNOW AMOUNTS SOME ON
ALONG INTERSTATE 69 AND UP INTO PARTS OF THE THUMB AS MUCH OF THE
PRECIPITATION WILL BE A MIXTURE OF FREEZING RAIN/RAIN EARLY THIS
MORNING. THE WARNING STILL LOOKS OK AS ANY REDUCTION IN SNOW TOTALS
WILL BE MADE UP FOR IN ICING POTENTIAL. AREAS NEAR/WEST OF SAGINAW
STILL APPEAR IN A GOOD SPOT TO RECEIVE HEAVY SNOWFALL...ALTHOUGH
STILL EXPECT A MIXTURE OF SLEET/SNOW AT TIMES.
WILL BE WATCHING PART OF THE ADVISORY AREA...LIVINGSTON AND OAKLAND
COUNTIES...AS TEMPERATURES AROUND 30 ARE LEADING TO GLAZING ALREADY.
TO THIS POINT...THE ROADS ARE FINE...BUT OTHER SURFACES AREA ICING
OVER PRETTY QUICKLY. IF TEMPERATURES DO NOT COME UP IN THE NEXT FEW
HOURS...MAY HAVE TO UPGRADE TO A WARNING...AT LEAST UNTIL SURFACE
TEMPERATURES CLIMB ABOVE FREEZING LATER THIS MORNING.
MODELS ARE SIMILAR IN THE OVERALL EVOLUTION OF THIS SYSTEM AS THE
SURFACE LOW NOW HEADING THROUGH SOUTHERN ILLINOIS/INDIANA DEEPENS AS
IT TRACKS OVER SOUTHEAST LOWER MICHIGAN TODAY. THIS WILL ENSURE RAIN
FROM THE CITY OF DETROIT SOUTH...WITH A MIXTURE OF PRECIPITATION
THROUGH THE REST OF THE AREA...INCLUDING FREEZING RAIN/RAIN BETWEEN
M 59 AND I 69...AND SNOW/SLEET AND SOME FREEZING RAIN NORTH OF THAT.
THIS ALL CHANGES TO SNOW THIS AFTERNOON AS COLDER AIR WRAPS IN
BEHIND THE STORM SYSTEM. BY THAT TIME...THE OVERALL INTENSITY OF
PRECIPITATION WILL BE WANING.
LONG TERM...
THE ARCTIC AIR LOOKS TO BE STAYING A WHILE AS THE POLAR JET IS
FORECASTED TO BE OVER OR JUST SOUTH OF THE GREAT LAKES REGION
THROUGH THE PERIOD.
BETWEEN LAKE EFFECT ACTIVITY...DIURNAL EFFECTS...AND THE TIMING OF
SHORTWAVES...IT WILL BE DIFFICULT NOT TO INCLUDE A CHANCE OF SNOW
SHOWERS OR FLURRIES THROUGH THE ENTIRE PERIOD. THE BEST CHANCE FOR
SNOW SHOWERS APPEARS TO BE LATE SUNDAY/SUNDAY NIGHT AS AN UPPER
LEVEL WAVE MOVES THROUGH. VERY COLD AIR ASSOCIATED WITH THIS UPPER
LEVEL TROUGH/WAVE...-39 C AT 500 MB/-16 C AT 850 MB. BOTH THE 00Z
NAM/GFS INDICATING MEASURABLE QPF EXTENDING INTO SOUTHEAST MICHIGAN
AS WELL AS A FAIRLY WELL DEFINED SURFACE TROUGH WORKING THROUGH WITH
HIGH 850-700 MB RH INDICATED. BUMPED POPS UP 10 PERCENT
SUNDAY/SUNDAY NIGHT AND THERE IS A PRETTY GOOD CHANCE THEY NEED TO
BE ADJUSTED UP FURTHER AS WE PIN DOWN THE TIMING. THE 00Z UKMET IS
THE FASTEST WITH THE NAM BEING THE SLOWEST.
FOR THE REMAINDER OF THE FORECAST...WILL PUT THE MOST STOCK IN THE
00Z EUROPEAN...WHICH IS IN GENERAL AGREEMENT WITH THE 00Z GFS
ENSEMBLE MEAN. THE 00Z OPERATIONAL GFS RUN REALLY BEGINS TO DIVERGE
BY TUESDAY. ALTHOUGH THE 00Z EUROPEAN IS INDICATING WEAK SHORTWAVE
RIDGING ON TUESDAY...WILL MAINTAIN CHANCE POPS FOR CONTINUITY.
TEMPERATURES WILL BE A GOOD 10+ DEGREES BELOW NORMAL THROUGH THE
PERIOD. MIN TEMPERATURES WILL HAVE THE BIGGEST BUST POTENTIAL...WITH
ANY GIVEN NIGHT BEING CONSIDERABLY COLDER DEPENDENT ON LACK OF SKY
COVER AND POSSIBLE SNOW ON THE GROUND.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062 UNTIL 7 PM FRIDAY.
WINTER WEATHER ADVISORY...MIZ063-MIZ068-MIZ069-MIZ070 UNTIL 7 PM
FRIDAY.
LAKE HURON...GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON INCLUDING SAGINAW BAY-SOUTH HALF-
SOUTH HALF...7 AM FRIDAY TO 4 AM SATURDAY.
LAKE ST CLAIR...GALE WARNING...LCZ460...7 AM FRIDAY TO 4 AM SATURDAY.
MI WATERS OF LAKE ERIE...GALE WARNING...LEZ444...7 AM FRIDAY TO 4 AM SATURDAY.
&&
AVIATION.....DG
SHORT TERM...DG
LONG TERM....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Dec 1, 4:53 AM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 453 AM EST FRI DEC 1 2006 MIZ047>049-053>055-060>062-021000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 453 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF I-69. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER SPOTTER REPORTS OF SNOW AND ICE ACCUMULATION ARE ENCOURAGED. MIZ063-068>070-021000- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 453 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS LOCATIONS ALONG THE M-59 CORRIDOR. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TODAY. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER SPOTTER REPORTS OF SLEET AND ICE ACCUMULATION ARE ENCOURAGED. MIZ075-076-082-083-021000- WASHTENAW-WAYNE-LENAWEE-MONROE- 453 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF M-59. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AS LOW PRESSURE MOVES THROUGH THE AREA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK NORTHEAST AT 40 MPH. COLDER AIR WILL FILTER IN BEHIND THE LOW LATE THIS AFTERNOON...ALLOWING FOR A CHANGEOVER TO SNOW INTO EARLY THIS EVENING. SNOW ACCUMALATIONS ARE EXPECTED TO BE ONE INCH OR LESS HOWEVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-021000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 453 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR ALL MARINE AREAS. PLEASE REFER TO THE LATEST MARINE PRODUCTS /NSHDTX/ /GLFSC/ /GLFLH/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 12:51 PM EST | Low Water Advisory | DTX | 16 hr |
Nearby
Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.